Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ClubHead4ever

Just started accutane.....Is this normal???

Hey,

I am 18 M and just started Accutane about 2 weeks ago......My acne has been light-moderate since freshman year of HS.......End of senior year is really flared up and i looked for the best solution out there and that was Accutane from what i heard.

So i am writing to make sure this is all normal stuff thats going on and hopefully i,m on the right track.

By the 2ed day (yes, 2ed)......My skin/lips turned SOOOOOO Dry and flakey.....and it was kinda a big break out...It caught me so off guard and this was when i was on vaction in Europe. So i got a ton of moisturizers from a shop in Paris and that helped but my skin would just soak it up like theres no tomorrow.....

What i don't understand was why this all happened so fast when i hear stories of people waiting 3/4 weeks before the break out/ drying up begins????? confused.gif

If this all came up in a matter of 2 days...could this mean i am reacting better to the Acctune and possibly have a faster time to see results???? eusa_pray.gif

Now for the SIDE EFFECTS!

I have the following...

-Extremely Dry Skin/Lips

-Super senitive face

-Headachs

-Lower back pain

-Joint auchs

-low-grade fevers (occasionally)

-Chills or feeling hot

-break out face (worst side effect)

Ibprofin helps get me thru the side effects but its very frusterating.

I leave for college in 10 days and dont know what to do......i am debating weather to hold off my first semester of college until i can get this all under control.

Any advice on what i should do or just knowing that this is all normal??

Thanks!

Share this post


Link to post
Share on other sites

Just to add to the side effects......

I am usually very tired and mornings are hard to get up......like i feel soo groggy in the mornings.

Also i usually wake up in the middle of the night because i usually can't sleep and just feel sick.

Also When does everyone usually take their Accutane???

I started takin it in the mornings but that made me feel like crap the rest of the day so i just started takin it with dinnner.....at least that why i just wake up feeling crappy then ruining the whole day.

Any help, advice, or personal experience would help out greatly!

Thanks again!

Share this post


Link to post
Share on other sites

the effect its having on you seems a bit severe.....but as i'm no doctor, don't take my word for it!! id try and get in to see one as quickly as i could....do you have your dermatologists phone number....give them a call.

what dosage are you on incidentaly.

Share this post


Link to post
Share on other sites
Just to add to the side effects......

I am usually very tired and mornings are hard to get up......like i feel soo groggy in the mornings.

Also i usually wake up in the middle of the night because i usually can't sleep and just feel sick.

Also When does everyone usually take their Accutane???

Share this post


Link to post
Share on other sites

Thanks mezzy. Your responce is very reassuring that all in all this is pretty normal.

I am on 40mg a Day.......I don't think anything less would be as beneficial at this point.

I am actually going for a blood test today. I schduled one more appointment to see my derm before i leave for college. Just to make sure everything is still normal and get the side effects checked out....but i,m not to worried yet.

you could consider stopping your accutane treatment?

Share this post


Link to post
Share on other sites

Hang in there and stick with it, it is gonna get better and it is 100% worth it. Don't not go to school because of side effects. Live your life and enjoy it!

Share this post


Link to post
Share on other sites

Thanks cassadie! I am feelin better about me being on the right track....Like i said it is really reasurring other people are in the same boat as myself. Tonight i went out and i really wasn't to concerned about my face. To me i havent felt a noticable difference. But others have said they see alot of improvement which is good to hear.

With this much of a change in 2 weeks....i think the next week before college will turn for the best....i hope......if not, i don't let it bother me! I think it was kinda extreme to consider taking a semester off.

Motrin is now my new bestest friend!!! biggrin.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×